Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 35, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 9, 2005, 6:42 AM CDT for Bell County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2005, 6:42 AM CDT (11:42 UTC)
- Expired
- Aug 9, 2005, 9:00 AM CDT
- In force
- 2 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Bell County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 11.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 841 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1376 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 091145 FFWFWD TXC027-091400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 642 AM CDT TUE AUG 9 2005 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN BELL COUNTY IN NORTH CENTRAL TEXAS * UNTIL 900 AM CDT * AT 637 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED VERY HEAVY RAIN FROM A SLOW MOVING THUNDERSTORM 9 MILES SOUTHWEST OF FORT HOOD...MOVING EAST AT 10 MPH. THIS THUNDERSTORM HAS THE POTENTIAL TO PRODUCE 3 INCHES OF RAINFALL IN AND AROUND THE KILLEEN AREA THROUGH 8 AM THIS MORNING. * THE THUNDERSTORM PRODUCING VERY HEAVY RAIN WILL BE NEAR... FORT HOOD BY 650 AM KILLEEN BY 700 AM EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3106 9792 3089 9780 3086 9759 3129 9748 $$ 92
2 follow-up statements
000 WGUS74 KFWD 091248 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 745 AM CDT TUE AUG 9 2005 TXC027-091400- BELL TX- 745 AM CDT TUE AUG 9 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 900 AM CDT FOR WESTERN BELL COUNTY... AT 745 AM CDT...RADAR CONTINUED TO INDICATE VERY HEAVY RAIN OCCURRING OVER PARTS OF WESTERN BELL COUNTY. LAW ENFORCEMENT HAS ALSO REPORTED SEVERAL VEHICLES STRANDED IN HIGH WATER IN THE CITY OF KILLEEN. THIS STORM WAS LOCATED NEAR HARKER HEIGHTS AND INTERSTATE 35 NEAR BELTON AND SALADO. THE THUNDERSTORM IS MOVING EAST AT 10 MPH. THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A COUPLE FEET OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. TURN AROUND...DONT DROWN. KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS OF STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF DANGEROUS FLOOD WATERS LAT...LON 3106 9792 3089 9780 3080 9741 3132 9741 $$ 92
000
WGUS74 KFWD 091328
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
826 AM CDT TUE AUG 9 2005
TXC027-091400-
BELL TX-
826 AM CDT TUE AUG 9 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 900 AM CDT FOR BELL
COUNTY...
AT 825 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER MUCH OF BELL
COUNTY. THE HEAVIEST RAINFALL EXTENDED FROM NEAR TROY...TO
TEMPLE...TO WEST OF SALADO. MOVEMENT WAS SOUTHEAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HOLLAND...TEMPLE AND TROY.
THIS IS A POTENTIALLY DANGEROUS FLOOD SITUATION. FLOODING HAS BEEN
REPORTED IN KILLEEN...AND IN HARKER HEIGHTS. AN ADDITIONAL 1.5
INCHES OF RAIN IS POSSIBLE...WHICH WILL AGGRAVATE THE FLOODING
PROBLEMS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. TURN
AROUND...DONT DROWN.
LAT...LON 3106 9792 3089 9780 3080 9741 3103 9713
3132 9741
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 6:30 AM CDT, 12 minutes earlier.
Area forecast discussion, Aug 9, 6:30 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 630 AM CDT TUE AUG 9 2005 .AVIATION... BRUNT OF THE CONVECTION WILL BE LOCATED SW OF THE METROPLEX TODAY NEAR THE CORE OF THE WEAK UPPER LEVEL LOW. WILL CARRY PREVAILING THUNDER AND RAIN FOR KACT THROUGH THE MORNING WITH TEMPO IFR. VCSH SHOULD COVER THE METROPLEX SITES THIS MORNING UNTIL HEATING RESULTS IN DEVELOPMENT OF SCATTERED AFTERNOON CONVECTION. BEST APPROACH AT THIS TIME IS TO UTILIZE VCTS AND NEXT SHIFT SHOULD HAVE A BETTER IDEA ON BETTER TIMING. AFTER 23Z HAVE THUNDER ENDING IN ALL TAFS WITH NO CONCERNS THROUGH THE NIGHT. TR/92 && .DISCUSSION... NOCTURNAL CONVECTION...ASSOCIATED WITH WEAK/WARM-CORE UPPER LOW OVER CENTRAL TEXAS...CONTINUES TO AFFECT MAINLY THE SOUTHWESTERN HALF OF THE FORECAST AREA THIS MORNING. THUS...WILL CONTINUE TREND OF HIGHEST MORNING POPS ACROSS THE SOUTHWESTERN ZONES. SHORT TERM MODELS ARE IN RELATIVELY GOOD AGREEMENT ON THE EVOLUTION OF THIS SYSTEM OVER THE NEXT 24 HOURS...WITH THE UPPER LOW PROGGED TO MOVE SLOWLY SOUTHEASTWARD ACROSS THE FORECAST AREA. GIVEN THE HEAVY RAINFALL THAT OCCURRED OVER PORTIONS OF THE REGION YESTERDAY...AND IN ANTICIPATION OF ADDITIONAL HEAVY RAINFALL TODAY...WE HAVE ISSUED A FLASH FLOOD WATCH FOR THE EXTREME SOUTHWESTERN PORTION OF THE FORECAST AREA...GENERALLY ALONG AND SOUTHWEST OF A LINE FROM BRECKENRIDGE...TO STEPHENVILLE AND WACO. HEAVY RAINFALL WILL BE THE PRIMARY THREAT WITH THE ACTIVITY TODAY...AS STORM MOTION VECTORS ARE SMALL AND SOME TRAINING WILL LIKELY OCCUR. RAINFALL WILL ONCE AGAIN BE MORE ISOLATED AWAY FROM THE UPPER LOW...MAINLY ACROSS THE NORTHEAST PORTION OF THE AREA. HOWEVER...ENHANCED CLOUD COVER WILL KEEP TEMPERATURES SLIGHTLY BELOW NORMAL...EVEN IN THIS REGION. ANOTHER ROUND OF NOCTURNAL CONVECTION IS ANTICIPATED TONIGHT...BUT THE UPPER LOW SHOULD BE JUST SOUTH OF THE KFWD FORECAST AREA BY THIS TIME. WILL PLACE HIGHEST POPS ACROSS THE SOUTH THROUGH WEDNESDAY MORNING...BUT MAINTAIN VERY LOW CHANCE POPS ACROSS THE NORTHERN AREAS. THE UPPER LOW SHOULD BEGIN TO SHEAR AND WEAKEN SIGNIFICANTLY DURING THE DAY ON WEDNESDAY...AS UPPER-LEVEL RIDGING APPROACHES FROM BOTH THE WEST AND THE EAST. HOWEVER...WILL NEED TO MAINTAIN SLIGHT CHANCE POPS GIVEN LINGERING BOUNDARY LAYER MOISTURE AND WEAK LIFT. DRY CONDITIONS STILL APPEAR IN STORE FOR THE END OF THE WEEK...WITH INCREASING SUBSIDENCE/DRYING ALOFT AND LACK OF SUBSTANTIAL LARGE SCALE FORCING FOR UPWARD VERTICAL MOTION LENDING CREDENCE TO THIS IDEA. TEMPERATURES WILL WARM BACK INTO THE UPPER 90S TO NEAR 100...BEFORE INCREASING LOW-LEVEL MOISTURE SPREADS BACK ACROSS THE AREA BY THE END OF THE WEEKEND. MEDIUM RANGE GFSLR/ECMWF GUIDANCE STILL DEPICTS A WEAK COLD FRONT MOVING INTO THE THE SOUTHERN PLAINS BY THE BEGINNING OF NEXT WEEK...AND THIS FEATURE SHOULD BRING AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS TO THE AREA BY MONDAY. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 92 73 95 75 / 50 30 20 10 WACO, TX 87 72 92 74 / 70 40 20 10 PARIS, TX 94 72 96 72 / 30 20 20 10 DENTON, TX 93 72 95 74 / 50 20 20 10 MCKINNEY, TX 93 72 95 74 / 30 20 20 10 DALLAS, TX 92 73 94 75 / 50 30 20 10 TERRELL, TX 92 72 94 74 / 50 30 20 10 CORSICANA, TX 90 72 92 74 / 50 30 20 10 TEMPLE, TX 85 72 91 72 / 70 40 20 10 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 65/DD
Hazardous weather outlook, Aug 9, 5:15 AM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 515 AM CDT TUE AUG 9 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-101100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 515 AM CDT TUE AUG 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLASH FLOOD WATCH IS IN EFFECT UNTIL 4 PM GENERALLY ALONG AND TO THE SOUTHWEST OF A LINE ROUGHLY FROM BRECKENRIDGE...TO STEPHENVILLE...TO WACO...AND TO TEMPLE. SLOW MOVING THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE RAINFALL RATES OF 2 INCHES AN HOUR OVER ALL OF NORTH TEXAS TODAY...WITH THE HIGHEST COVERAGE AND GREATEST RISK OF FLOODING OCCURRING IN THE FLOOD WATCH AREA. THE STRONGEST THUNDERSTORMS WILL ALSO BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND PEA SIZE HAIL. AS ALWAYS...ALL THUNDERSTORMS WILL PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN... THE CHANCE OF THUNDERSTORMS IS EXPECTED TO CONTINUE ACROSS ALL OF NORTH TEXAS WEDNESDAY BEFORE DRY WEATHER SETTLES IN LATE IN THE WEEK. THE CHANCE OF THUNDERSTORMS WILL RETURN TO THE AREA ON SUNDAY EVENING AND MONDAY AS AN UPPER LEVEL SYSTEM APPROACHES FROM THE WEST. STRONG DOWNBURST WINDS...HEAVY RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE POSSIBLE FROM ANY OF THE STRONGER THUNDERSTORMS...BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... VERY LIMITED SPOTTER ACTIVATION MAY BE REQUESTED TODAY. 92
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:30 AM CDT | Flash Flood Warning | FWD | Mills | 3 hr |
| Aug 9, 8:19 AM CDT | Flash Flood Warning | FWD | Falls | 3 hr |
| Aug 9, 8:30 AM CDT | Flash Flood Warning | FWD | Coryell | 3 hr |
| Aug 9, 9:28 AM CDT | Flash Flood Warning | FWD | Eastland | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.